Drugs recalled after erectile dysfunction medicine, an antidepressant mixed in the same vials
Two drugs – one to treat erectile dysfunction and the other an antidepressant – were recalled after “confusion” was discovered, with both drugs being packaged in the same vials.
AvKARE from Pulaski, Tenn., Recalls one batch of sildenafil 100 mg tablets and one batch of trazodone 100 mg tablets, according to a US Food and Drug Administration ad.
“These products have been recalled due to a mixing of the two separate products listed inadvertently packaged together during bottling at a [third]party center, ”the ad said.
Sildenafil is the active ingredient in Viagra, which is a PDE-5 inhibitor, and is used for the treatment of erectile dysfunction.
Trazodone hydrochloride is indicated for the treatment of major depressive disorder, according to the FDA.
Product details are:
- Sildenafil, lot number 36884, bottle of 100 units, NDC number 42291-748-01, expires March 2022
- Trazodone, lot number 36783, vials of 1000 units, NDC number 42291-834-10, expires June 2022.
“Unintentional consumption of sildenafil can pose serious health risks to consumers with underlying medical conditions. For example, sildenafil can interact with nitrates found in some prescription drugs (like nitroglycerin) by lowering blood pressure to dangerous levels. Consumers with diabetes, high blood pressure or heart disease often take nitrates, ”the ad says.
Unintentional intake of trazodone can have adverse health consequences such as drowsiness / sedation, dizziness, constipation and blurred vision. These adverse events may be of greater concern in elderly patients due to an increased risk of falls and inability to drive.
Both drugs were distributed across the country.
AvKARE advises distributors and customers to return the medication.
For more information, contact AvKARE at 855-361-3993, 8 a.m. to 4 p.m. CST, weekdays.
Patients should also contact their doctor if they have had any problems with either medication.